Alert archive / Texas / River Flood Warnings in 2017

River Flood Warning 6, NWS Shreveport, LA

January 19, 20175 counties in Texas

NWS Shreveport, LA issued this river flood warning at Jan 19, 2017, 6:54 AM CST for 5 counties in Texas. It took effect at Jan 19, 2017, 10:10 AM CST. It was in force for 5 days.

The area

The outline as issued.

The facts

Issued
Jan 19, 2017, 6:54 AM CST (12:54 UTC)
In effect from
Jan 19, 2017, 10:10 AM CST
Expired
Jan 24, 2017, 9:48 AM CST
In force
5 days
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Angelina County, TX, Houston County, TX, Polk County, TX, Trinity County, TX, Tyler County, TX

The radar

The Shreveport radar (KSHV), 164 km from the middle of the area, began a volume at 12:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neches River near Diboll (DIBT2).

Action stage
11.5 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08033000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

573 
WGUS44 KSHV 191254
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
654 AM CST THU JAN 19 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC005-225-373-455-457-201254-
/O.NEW.KSHV.FL.W.0006.170119T1624Z-170121T2200Z/
/DIBT2.1.ER.170119T1624Z.170120T0600Z.170121T0400Z.NO/
654 AM CST THU JAN 19 2017

The National Weather Service in Shreveport has issued a 

* FLOOD WARNING FOR 
  the Neches River Near Diboll, Texas.
* FROM THIS MORNING TO SATURDAY AFTERNOON...or until the warning is 
  cancelled.
* At 615 AM Thursday the stage was 11.7 feet. 
* Minor flooding is forecast. 
* Flood stage is 12 feet. 
* Forecast...Rise above flood stage late this Thursday morning and
  continue to rise to near 12.5 feet by Friday morning. The river
  will fall below flood stage by Friday late evening.
* Impact...Minor lowland flooding.

&&

LAT...LON 3138 9492 3107 9455 3103 9459 3111 9485 3136 9500

$$

VIII.
6 follow-up statements
817 
WGUS84 KSHV 191613
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1012 AM CST THU JAN 19 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC001-073-225-201612-
/O.EXT.KSHV.FL.W.0004.000000T0000Z-170124T0000Z/
/NCST2.1.ER.170119T1422Z.170119T1530Z.170123T0600Z.NO/
1012 AM CST THU JAN 19 2017

...The flood warning extended until Monday evening...The flood 
warning continues for
  the Neches River Near Neches, Texas.
* UNTIL MONDAY EVENING...or until the warning is cancelled.
* At 930 AM Thursday The stage was 12.1 feet. 
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 12 feet. 
* Forecast...Expect little change to slight rises through Friday 
  morning as the river crests just silghtly above flood stage.
* Impact...at 12.0 feet...Expect minor lowland flooding of the heavily
  wooded floodplain. Ranchers that may have livestock and equipment 
  in the river bottoms should move them to higher ground.  Expect 
  minor flooding of the boat ramp.

&&

LAT...LON 3205 9551 3167 9524 3166 9537 3180 9544 3188 9548

$$

TXC005-225-373-455-457-201611-
/O.EXT.KSHV.FL.W.0006.170119T1610Z-170121T2200Z/
/DIBT2.1.ER.170119T1507Z.170120T0600Z.170121T0400Z.NO/
1012 AM CST THU JAN 19 2017

The flood warning continues for
  the Neches River Near Diboll, Texas.
* FROM THIS MORNING TO SATURDAY AFTERNOON...or until the warning is 
  cancelled.
* At 915 AM Thursday The stage was 12.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12 feet. 
* Forecast...The river will continue rising to near 12.5 feet by 
  Friday morning. The river will fall below flood stage Friday 
  late evening.
* Impact...at 12.0 feet...Minor lowland flooding occurs.  Expect 
  flooded boat ramps and trails.

&&

LAT...LON 3138 9492 3107 9455 3103 9459 3111 9485 3136 9500

$$

VIII.
970 
WGUS84 KSHV 201553
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
953 AM CST FRI JAN 20 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC001-073-225-211553-
/O.EXT.KSHV.FL.W.0004.000000T0000Z-170122T1930Z/
/NCST2.1.ER.170119T1422Z.170120T1800Z.170122T0130Z.NO/
953 AM CST FRI JAN 20 2017

The flood warning continues for
  the Neches River Near Neches, Texas.
* UNTIL SUNDAY AFTERNOON...or until the warning is cancelled.
* At 930 AM Friday The stage was 13.3 feet. 
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 12 feet. 
* Forecast...Expect little change through this Friday afternoon as 
  the Neches River crests near 13.3 feet.  The river will then fall
  below flood stage during Saturday evening.
* Impact...at 14.0 feet...Minor lowland flooding.  Move livestock and 
  equipment to higher ground away from the river.

&&

LAT...LON 3205 9551 3167 9524 3166 9537 3180 9544 3188 9548

$$

TXC005-225-373-455-457-211552-
/O.EXT.KSHV.FL.W.0006.000000T0000Z-170122T1600Z/
/DIBT2.1.ER.170119T1507Z.170120T1800Z.170121T2200Z.NO/
953 AM CST FRI JAN 20 2017

...The flood warning extended until Sunday morning...The flood 
warning continues for
  the Neches River Near Diboll, Texas.
* UNTIL SUNDAY MORNING...or until the warning is cancelled.
* At 915 AM Friday The stage was 13.9 feet. 
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 12 feet. 
* Forecast... Expect little change throughout this Friday as
  the Neches River crests near 13.9 feet.  Also the river will
  fall below flood stage during Saturday afternoon.
* Impact...at 12.0 feet...Minor lowland flooding occurs.  Expect 
  flooded boat ramps and trails.

&&

LAT...LON 3138 9492 3107 9455 3103 9459 3111 9485 3136 9500

$$

VIII.
780 
WGUS84 KSHV 211443
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
843 AM CST SAT JAN 21 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC001-073-225-221443-
/O.EXT.KSHV.FL.W.0004.000000T0000Z-170123T0300Z/
/NCST2.1.ER.170119T1422Z.170120T1545Z.170122T0900Z.NO/
843 AM CST SAT JAN 21 2017

...The flood warning extended until Sunday evening...The flood 
warning continues for
  the Neches River Near Neches.
* UNTIL SUNDAY EVENING...or until the warning is cancelled.
* At  7:30 AM Saturday The stage was 12.9 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet. 
* Forecast...The river will continue to fall to below flood stage by 
  early tomorrow.
* Impact...at 12.0 feet...Expect minor lowland flooding of the heavily
  wooded floodplain. Ranchers that may have livestock and equipment 
  in the river bottoms should move them to higher ground.  Expect 
  minor flooding of the boat ramp.

&&

LAT...LON 3205 9551 3167 9524 3166 9537 3180 9544 3188 9548

$$

TXC005-225-373-455-457-221442-
/O.EXT.KSHV.FL.W.0006.000000T0000Z-170123T1200Z/
/DIBT2.1.ER.170119T1507Z.170120T1530Z.170122T1800Z.NO/
843 AM CST SAT JAN 21 2017

...The flood warning extended until Monday morning...The flood 
warning continues for
  the Neches River Near Diboll.
* UNTIL MONDAY MORNING...or until the warning is cancelled.
* At  8:15 AM Saturday The stage was 13.4 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet. 
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow early afternoon.
* Impact...at 12.0 feet...Minor lowland flooding occurs.  Expect 
  flooded boat ramps and trails.

&&

LAT...LON 3138 9492 3107 9455 3103 9459 3111 9485 3136 9500

$$

25
327 
WGUS84 KSHV 221606
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1006 AM CST SUN JAN 22 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC005-225-373-455-457-231606-
/O.EXT.KSHV.FL.W.0006.000000T0000Z-170124T1600Z/
/DIBT2.1.ER.170119T1507Z.170120T1530Z.170123T2200Z.NO/
1006 AM CST SUN JAN 22 2017

...The flood warning extended until Tuesday morning...The flood 
warning continues for
  the Neches River Near Diboll.
* UNTIL TUESDAY MORNING...or until the warning is cancelled.
* At  9:15 AM Sunday The stage was 13.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet. 
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow afternoon.
* Impact...at 12.0 feet...Minor lowland flooding occurs.  Expect 
  flooded boat ramps and trails.

&&

LAT...LON 3138 9492 3107 9455 3103 9459 3111 9485 3136 9500

$$

25
962 
WGUS84 KSHV 231536
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
936 AM CST MON JAN 23 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC005-225-373-455-457-241536-
/O.EXT.KSHV.FL.W.0006.000000T0000Z-170124T2100Z/
/DIBT2.1.ER.170119T1507Z.170120T1530Z.170124T0300Z.NO/
936 AM CST MON JAN 23 2017

...The flood warning extended until Tuesday afternoon...The flood 
warning continues for
  the Neches River Near Diboll, Texas.
* UNTIL TUESDAY AFTERNOON...or until the warning is cancelled.
* At 915 AM Monday the stage was 12.4 feet. 
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 12 feet. 
* Forecast...The river will continue to fall to below flood stage by 
  this Tuesday evening.
* Impact...at 12.0 feet...Minor lowland flooding occurs.  Expect 
  flooded boat ramps and trails.

&&

LAT...LON 3138 9492 3107 9455 3103 9459 3111 9485 3136 9500

$$

VIII.
078 
WGUS84 KSHV 241548
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
948 AM CST TUE JAN 24 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC005-225-373-455-457-241618-
/O.CAN.KSHV.FL.W.0006.000000T0000Z-170124T2100Z/
/DIBT2.1.ER.170119T1507Z.170120T1530Z.170124T0345Z.NO/
948 AM CST TUE JAN 24 2017

The flood warning is cancelled for
  the Neches River Near Diboll, Texas.
* At 915 AM Tuesday The stage was 11.7 feet. 
* Fell below flood stage at 945 PM Monday.
* Flood stage is 12 feet. 
* Forecast...The river will continue to fall to 11.2 feet by
  Wednesday morning.

&&

LAT...LON 3138 9492 3107 9455 3103 9459 3111 9485 3136 9500

$$

VIII.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Jan 19, 5:52 AM CST, 1 hour 2 minutes earlier.

Area forecast discussion, Jan 19, 5:52 AM CST, 1 hour 2 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
552 AM CST Thu Jan 19 2017

.AVIATION...
LIFR/VLIFR cigs with reduced vsbys in FG will persist this morning
across the region, as a warm front will continue to gradually lift
N across NE LA/SE AR/N MS through the afternoon. While the more
organized and deeper convection lies to our S over Cntrl/Srn LA
and Ern LA into MS, areas of -SHRA should develop and shift NE
across lower E TX into N LA/Scntrl AR later this morning, which
should help to slightly improve vsbys. These -SHRA should
gradually diminish from W to E by early afternoon, exiting the
region by/shortly after 21Z. Drier air aloft mixing E with the
passage of the associated upper level low this afternoon should
result in the low cigs eventually mixing out over at least the
Wrn sections of E TX by mid to late afternoon, but did maintain
MVFR cigs for the GGG/LFK/SHV terminals with IFR cigs expected to
prevail farther E across much of N LA/SW AR. For those areas where
cigs do lift/scatter out, low MVFR cigs should develop by mid-
evening and fill back in, persisting through the remainder of the
TAF period with the slightly stronger bndry lyr winds. IFR cigs
with patchy FG should remain overnight across N LA/SW AR where
winds will be weaker, with gradual improvement expected by late
morning/early afternoon Friday. Lt/VRB winds this morning will
gradually become S and increase to 5-11kts after 18Z. /15/

&&

.PREV DISCUSSION... /issued 344 AM CST Thu Jan 19 2017/

DISCUSSION...
Today fog will persist through the morning along with light rain
across the region which will make conditions dreary. A Front has
moved into the area from the west but has become stationary across
portions of Northern Louisiana and Southeast Oklahoma this
morning. Conditions will improve on Friday with temperatures
rebounding to U60s to L70s South of I-20; Southerly winds will
help usher in humid air from the Gulf of Mexico ahead of the short
wave trough in the SW United States.

Saturday, the short wave trough will continue to move east and
bring unsettled weather across the Ark-La-Tex in the form of
showers and thunderstorms. At this time we can't rule out severe
weather across the area with the instability profiles looking
marginally conducive. Saturday model data is showing LCL heights <
1500 ft along with a low level jet of 50 to 100 kts combined with
with 20 kts of shear at the surface for the four state region.

Sunday the weather will be east of the Ark-La-Tex with clearing
and light southerly winds which will allow the area to dry out
until the next weather maker next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  65  54  72  55 /  40  10  10  30
MLU  70  54  73  57 /  80  10  10  40
DEQ  64  49  68  48 /  20  10  10  20
TXK  62  52  69  53 /  30  10  10  30
ELD  64  51  70  54 /  60  10  10  20
TYR  68  52  71  54 /  10   0  10  30
GGG  67  53  71  54 /  20  10  10  30
LFK  67  55  74  57 /  30  10  10  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

15
Hazardous weather outlook, Jan 19, 4:13 AM CST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
413 AM CST THU JAN 19 2017

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-201015-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
413 AM CST THU JAN 19 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY THROUGH THIS EVENING
MAINLY EAST OF A LINE FROM TYLER TO DEQUEEN. THE STRONGEST STORMS
MAY PRODUCE GUSTY WINDS. HOWEVER...NO WIDESPREAD HAZARDOUS
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH SUNDAY. A FEW
STORMS COULD BE SEVERE LATE SATURDAY AND INTO SUNDAY WITH THE
POSSIBILITY OF LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 8:56 AM CSTRiver Flood WarningSHVSabine, San Augustine27 hr

Nearby

River Flood Warnings in Texas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.